Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 2, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 4, 2006, 3:27 AM PST for San Juan County, Washington. It took effect at Nov 4, 2006, 11:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2006, 3:27 AM PST (11:27 UTC)
- In effect from
- Nov 4, 2006, 11:00 AM PST
- Expired
- Nov 4, 2006, 2:55 PM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 041127 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 327 AM PST SAT NOV 4 2006 WAZ516-517-041930- /O.UPG.KSEW.HW.A.0005.061104T1800Z-061105T0300Z/ /O.NEW.KSEW.HW.W.0011.061104T1900Z-061105T0300Z/ NORTH COAST-CENTRAL COAST- 327 AM PST SAT NOV 4 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE COAST...EFFECTIVE FROM 11 AM UNTIL 7 PM THIS EVENING. THIS REPLACES THE HIGH WIND WATCH THAT WAS PREVIOUSLY ISSUED. SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT... REACHING 30 TO 40 MPH WITH GUSTS NEAR 60 MPH AFTER NOON. THE HIGH WINDS WILL SUBSIDE THIS EVENING BEHIND THE FRONT. PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-512-041930- /O.NEW.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 327 AM PST SAT NOV 4 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE SOUTHWEST INTERIOR FROM 11 AM UNTIL 7 PM THIS EVENING. SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO 30 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. HOWEVER SOME SPOTS COULD HAVE GUSTS AS HIGH AS 55 MPH. THE STRONG WINDS WILL SUBSIDE EARLY THIS EVENING BEHIND THE FRONT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE POWER OUTAGES. $$ WAZ001-503-505>511-041930- /O.NEW.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- 327 AM PST SAT NOV 4 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY EFFECTIVE FROM 11 AM UNTIL 7 PM THIS EVENING. SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. THE STRONG...GUSTY WINDS WILL SUBSIDE EARLY THIS EVENING BEHIND THE FRONT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE POWER OUTAGES. $$ WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS76 KSEW 041822 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1022 AM PST SAT NOV 4 2006 WAZ516-517-050300- /O.CON.KSEW.HW.W.0011.061104T1900Z-061105T0300Z/ NORTH COAST-CENTRAL COAST- 1022 AM PST SAT NOV 4 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT... REACHING 30 TO 40 MPH WITH GUSTS NEAR 60 MPH AFTER NOON. THE HIGH WINDS WILL SUBSIDE THIS EVENING BEHIND THE FRONT. PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-512-050300- /O.CON.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 1022 AM PST SAT NOV 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO 30 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. HOWEVER SOME SPOTS COULD HAVE GUSTS AS HIGH AS 55 MPH. THE WIND WILL SUBSIDE THIS EVENING BEHIND THE FRONT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE POWER OUTAGES. $$ WAZ001-503-505>511-050300- /O.CON.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA- 1022 AM PST SAT NOV 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. THE WIND WILL SUBSIDE THIS EVENING BEHIND THE FRONT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE POWER OUTAGES. $$
000 WWUS76 KSEW 042255 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 255 PM PST SAT NOV 4 2006 THE VIGOROUS FRONT THAT BROUGHT WINDY CONDITIONS TO MANY AREAS AROUND WESTERN WASHINGTON TODAY WILL MOVE INLAND THIS EVENING. WINDS ARE DIMINISHING THIS AFTERNOON IN THE WAKE OF THE FRONT. WAZ516-517-050000- /O.CAN.KSEW.HW.W.0011.000000T0000Z-061105T0300Z/ NORTH COAST-CENTRAL COAST- 255 PM PST SAT NOV 4 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING FOR THE COAST. WINDS WILL DIMINISH THROUGH THE EVENING. $$ WAZ001-503>512-050000- /O.CAN.KSEW.WI.Y.0002.000000T0000Z-061105T0300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 255 PM PST SAT NOV 4 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WITH LOCAL SOUTHERLY WINDS GUSTING TO 30 MPH WILL NOW DIMINISH INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:15 PM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Nov 3, 9:15 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 915 PM PST FRI NOV 3 2006 .SYNOPSIS...A STORMY PATTERN LIES AHEAD THROUGH AT LEAST TUESDAY. A VIGOROUS DEVELOPING LOW PRESSURE CENTER WILL MOVE INLAND ACROSS VANCOUVER ISLAND ON SATURDAY AFTERNOON AND EVENING. A STRONG WARM FRONT WILL SPREAD ACROSS WESTERN WASHINGTON ON SUNDAY AFTERNOON AND EVENING WITH STRONG LOW PRESSURE PERSISTING TO OUR NORTH ON MONDAY. A COLD FRONT WILL SLIP SOUTHWARD THROUGH WESTERN WASHINGTON ON TUESDAY. && .SHORT TERM...WATER VAPOR IMAGERY NICELY SHOWS A WOUND-UP UPPER LOW NEAR 48N 145W. STRONG AND MOIST JET STREAM WINDS ARE UNDERCUTTING THE LOW AND WILL FUEL A STRENGTHENING SURFACE LOW THAT WILL PASS NORTHEAST TO VANCOUVER ISLAND ON SATURDAY AFTERNOON AS A ROUGHLY 995 MB LOW. SOUTHERLY FLOW WILL BE INCREASING IN ADVANCE OF THIS FEATURE WITH 850 MB WINDS OF 60-70 KTS ALONG THE COAST AROUND MID-DAY SATURDAY. GFS-BASED MARINE MOS GUIDANCE SHOWING 42 KTS SUSTAINED AT DESTRUCTION ISLAND...WHILE THE ETA-BASED GUIDANCE SHOWS SUSTAINED 45 KT WINDS ON SAT AFTN. WILL HOIST A HIGH WIND WATCH FOR THE COAST WITH A FORTHCOMING EVENING UPDATE. SUSPECT THE MIDNIGHT SHIFT WILL HOIST WIND ADVISORIES FOR MANY INTERIOR LOCATIONS. LOOKS LIKE A BRIEF PERIOD OF TAMER WEATHER ON SUNDAY MORNING. AFTERWARDS...STILL LOOKING AT A MAJOR RAIN AND WIND EVENT FOR SUNDAY NIGHT AND MONDAY. THIS WILL START WITH A STRONG WARM FRONT QUICKLY SPREADING ACROSS WRN WA ON SUN EVNG. STRONG ISENTROPIC LIFT WILL START THE RAIN EVENT. WARM FRONT WILL BE FOLLOWED BY A RICH JUICY MOISTURE PLUME. AFTERNOON AMSU IMAGERY SHOWED 2+ PW AIR ALREADY SPREADING IN ALONG THE SUBTROPICAL JET SOUTH OF SUNDAYS PARENT LOW OUT NEAR 170W. SOUTHWESTERLY 850 MB WIND WILL INCREASE ON SUNDAY NIGHT AND MONDAY INTO THE 60-75 KT RANGE...STRONG BY EVEN NORTHWEST STANDARDS. THE LATEST 00Z GFS IS SHOWING 24-HOUR QPF ON THE OLYMPICS OF 7-9 FOR THE PERIOD ENDING 4 PM MONDAY AND 5-7 OVER THE CASCADES. THIS WILL COME ONLY ABOUT 24 HOURS AFTER TOMORROWS MODERATE RAINFALL EVENT...SO THINGS SHOULD BE PRIMED FOR FLOODING. SUSPECT THE MIDNIGHT SHIFT WILL BE HOISTING THE FIRST FLOOD WATCHES FOR THIS UPCOMING FLOOD EVENT. THE HEAVY RAIN AXIS WILL THEN START TO SHIFT SOUTH ON MONDAY NIGHT WITH THE LATEST GFS POINTING TO 24-HOUR TOTALS OF 6-8 INCHES OVER THE SOUTHWEST INTERIOR ENDING 4 AM TUE...SO THIS COULD SPELL TROUBLE FOR THE COWLITZ AND CHEHALIS BASINS...JUST TO NAME A COUPLE. PLEASE GET THE MESSAGE FOLKS...THIS HAS FLOOD POTENTIAL WRITTEN ALL OVER IT FOR NEARLY ANY RIVER BASIN IN WESTERN WASHINGTON. LOOKS LIKE THE REAL THING. HANER .LONG TERM...FROM PREVIOUS DISCUSSION...THE FRONT MOVES INLAND MONDAY NIGHT. THE REGION WILL BE IN A COOL MOIST SHOWERY AIR MASS MIDWEEK. THE NEXT STRONG FRONTAL SYSTEM IS ON TAP FOR NEXT FRIDAY. IT IS PROBABLY A LITTLE EARLY TO PROMISE A DRY DAY THURSDAY AND A GALE FRIDAY...BUT THAT IS WHAT THE MODELS SHOW NOW. THE PARENT LOW HEADING TOWARD THE AK PANHANDLE LATE NEXT WEEK IS AROUND 955MB AND THE JET ALONG 42N OUT AROUND 150W PEAKS AROUND 180KTS THU NIGHT. A GOOD PATTERN FOR HIGH SEAS IN THE NE PACIFIC. MM && .AVIATION...CONDITIONS WILL GRADUALLY SETTLE DOWN TONIGHT WITH SOUTH WIND DECREASING AND PRECIPITATION TAPERING OFF TO AN OCCASIONAL SPRINKLE. WITH A MOIST AIR MASS IN PLACE EXPECT BKN020 OVC070 TO DOMINATE WITH VISIBILITY GENERALLY REMAINING ABOVE 6SM. A STRONG FRONTAL SYSTEM DEVELOPING NEAR 145W WILL SWEEP RAPIDLY E INTO THE AREA...MOVING ONTO THE COAST BY 00Z SUN AND THRU KSEA BY 03Z. WARM ADVECTION PRECIPITATION WILL INCREASE ALONG THE COAST ABOUT 18Z AND MOVE INTO KSEA BY NOON. EXPECT SELY WIND TO INCREASE TO 28G35KT AROUND KBLI AT 18Z AND S WIND 28G40KT AT KHQM 18Z-24Z. WHILE WIND AT KSEA 18Z-24Z WILL BE 15015KT AT THE SURFACE...EXPECT 18040-50KT AT 030 TO CAUSE PROBLEMS IN THE AIR SPACE. PRE-FRONTAL WIND AT KSEA WILL BE ACCOMPANIED BY 4SM -RA BR OVC020. ALBRECHT && .MARINE...SCA WIND ALONG THE COAST AND IN THE PUGET SOUND/HOOD CANAL WATERS ARE GRADUALLY DECREASING TONIGHT...BUT EXPECT A STRONG FRONTAL SYSTEM OFFSHORE TO BRING A RAPID RAMP UP TO GALE FORCE AROUND 18Z. AS A RESULT WILL KEEP MAINTAIN GALES COAST...ENTRANCES TO THE STRAIT...ADMIRALTY INLET...AND N INLAND WATERS. WILL DROP GALE TO SCA PUGET SOUND AND HOOD CANAL BUT WILL NEED TO MONITOR THE POSSIBILITY OF POST FRONTAL GALES OVER PUGET SOUND 00Z-06Z SUN IF THE DEVELOPING LOW NEAR 38N/143W IS STRONGER AND TRACKS FARTHER SOUTH THAN CURRENT MODELS INDICATE. GRAYS HARBOR BAR WILL BE MAINLY ROUGH...BUT MAY BECOME QUITE SEVERE SAT AFTERNOON WITH THE VERY STRONG EBB NEAR FRONTAL PASSAGE. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... .HIGH WIND WATCH WASHINGTON COAST SAT AFTERNOON AND EVENING. .GALE WARNING COAST...ENTRANCES TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...NORTH INLAND WATER. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 9:19 PM PST | High Wind Watch | SEW | 6 hr | |
| Nov 4, 3:27 AM PST | High Wind Warning | SEW | 11 hr | |
| Nov 4, 3:52 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more | 71 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.